Sweeteners and weight loss
Anyone else find that eliminating Splenda/equal caused weight loss and increased clarity of the mind? I have only cut them out these last couple of days and it does seem to have a pretty clear effect, at least for me. I lost a couple of pounds, and my sister noted that I seemed clearer minded yesterday and I thought, "No, it couldn't have an effect that quickly! Just cutting out Splenda and Equal?" Apparently equal has a negative effect on the gut as well.
" Artificial Sweeteners
Think twice before reaching for the yellow or blue sweetener packets at the dinner table. Artificial sweeteners such as sucralose (Splenda) and Aspartame (NutraSweet and Equal) can have devastating effects on your brain, as well as your overall health.
Splenda can cause a spaced-out sensation, brain fog, depression, migraines, headaches, seizures, dizziness and anxiety. Aspartame is a neurotoxin that destroys brain cells. Forty percent of aspartame broken down in the digestive tract is aspartic acid, a known “excitotoxin” that excites brain cells literally to death. It causes problems such as epileptic seizures, headaches, migraines, dizziness, unsteadiness, confusion, memory loss, severe drowsiness and sleepiness, severe slurring of speech, severe hyperactivity and severe tremors."
"While cutting back on sugar intake will also cut back on calorie consumption, consuming too many products with artificial sugars, such as Splenda, may actually contribute to weight gain. While much more research is needed, it appears that consuming artificial sugars may affect the brain much like regular sugar does. When the brain senses the consumption of sweetness, it sends signals that more food is needed. These signals will continue until a feeling of fullness is achieved. However, since artificial sweeteners like Splenda contain no calories and are not treated like carbohydrates, they do not lead to feelings of fullness, reports the Harvard School of Public Health. In the end, this may lead to eating more calories and weight gain."